If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

Betapace (Sotalol) and Bronchial spasms

Collapse

About the Author

Collapse

Largehearted I miss living in Europe, specifically Munich, GermanyI like to think out loud. Some of my ruminations can be found at beinganddoing.wordpress.com. I love to cook and eat, but hate to clean up. I tend to be confident in my opinions, but will change when presented with a compelling enough reason/argument. Find out more about Largehearted
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Betapace (Sotalol) and Bronchial spasms

    Hi everyone.

    I am on Betapace and have been since July 2003. I take 160 mgs twice a day, which has drastically reduced my PVC's and for the most part keeps my a-fib in check (I have 1-3 short lived bouts a year).

    However, whenever I get an upper respiratory infection, I develop bronchial spasms that last for a very long time. This is the second time in a year. The last time I was out of work for two weeks and felt really bad. This time I feel much better, I got over being sick several weeks ago, but I still need to cough a lot every day. I am not congested at all. Rather airway tightens up and I have this insatiable tickle in my chest. Sometimes it last for hours, other times the inhalers work and it goes away.

    The drug book tells me that Betapace/Sotalol can make one prone to bronchial issues. Has anyone else experienced this kind of thing on Betapace? Are there other drugs that work just as well keeping a-fib at bay and do not have this kind of side effect? I am about ready to go to the cardiologist and see what they have to offer. That generally means a hospital stay though and that would be a drag.

    Any advice.

    Peace,

    Leon
    God Squad co-moderator
    Nothing is as gentle as strength and nothing is as strong as gentleness

  • #2
    Hey Leon,
    Betapace / Sotalol and Beatpace AF are used for two different conditions, but I saw no reference to bronchial problems with them. I got the below article from this site.

    http://www.nlm.nih.gov/medlineplus/d...l#side-effects
    What side effects can this medication cause?
    Although side effects from sotalol are not common, they can occur. Tell your doctor if any of these symptoms are severe or do not go away:
    • dizziness
    • lightheadedness
    • excessive tiredness
    • headache
    • constipation
    • diarrhea
    • upset stomach
    • muscle aches
    If you experience any of the following symptoms, call your doctor immediately:
    • shortness of breath or wheezing
    • swelling of the feet and lower legs
    • chest pain

    As far as other drugs used for antiarrhythmic conditions, check out this site.
    http://www.drugguide.com/classificat...rrhythmics.htm
    Hope this is of some help my friend,
    Burt

    Comment

    Today's Birthdays

    Collapse

    Working...
    X